Author Topic: Withdrawal Aging?  (Read 1231 times)

[Buddie]

Withdrawal Aging?
« on: April 11, 2011, 02:33:09 am »
Dear Friends:

The skin on my hands seems to be thinning, and the veins on my hands, forearms, and feet are bulging.  It makes me look like I am eighty years old.  Is this "aging" a normal part of withdrawal, and will it get better?

Thanks.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #1 on: April 11, 2011, 02:43:02 am »
Have you had your blood pressure checked recently? Sometimes  that can make the veins bulge a little bit. Otherwise it could just be your perception is off because us withdrawal symptoms.  I think losing weight can give a stronger appearance of veins in the hands too. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #2 on: April 11, 2011, 02:58:20 am »
Thanks, [...].

Yes, I have had my blood pressure checked recently and it is normal.  Likewise, I am at the normal weight for my height.  My husband notices that they are bulging more than normal as well.  Thanks for the follow-up.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #3 on: April 11, 2011, 03:27:03 am »
I read that a rapid heartbeat can increase the appearance of blood vessels.  I went through a rapid heartbeat anxiety spell when I was 14 and I remembered looking at my hands and wondering what was wrong with me.  If your blood pressure is good I wouldn't let it worry you.  Is it annoying?.. yes.  I think I remembered it feeling like a throbbing tension when I held my arms down.  It is probably anxiety related.  I don't think benzo w/d shrinks the skin, but dehydration might do that.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #4 on: April 12, 2011, 01:11:04 am »
Hi,

I just did a little research- the info below showed up here: http://www.prozactruth.com/clonazepam.htm :

Klonopin withdrawal - Varicose Vein - Unusually swollen veins near the surface of the skin that sometimes appear twisted and knotted, but always enlarged.  They are called hemorrhoids when they appear around the rectum.  The cause is attributed to hereditary weakness in the veins aggravated by obesity, pregnancy, pressure from standing, aging, etc.  Severe cases may develop swelling in the legs, ankles and feet, eczema and/or ulcers in the affected areas.

Also this, from the TRAP website, http://www.non-benzodiazepines.org.uk/dangerous-drugs.html

Here is a list of withdrawal symptoms I had pretty much on a daily basis throughout the taper and some for several months afterwards.

Ear popping
Ear burning
Swollen glands
Sore gums(this was a sx that actually went away as I got lower on my dose)
Wheezing(this also was a sx that went away when I got lower)
Constant runny nose and other asst sinus problems
Weird bulging vein thing especially in my hands
Very low temperature
Anxiety-racing thoughts etc

- You might want to click on the second link for the rest of this. It's some guy's klonopin experience and it goes on. It might help to look at the whole thing.

Good luck!


Edit: Deactivated link to another benzo forum.

« Last Edit: April 12, 2011, 01:35:54 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #5 on: April 12, 2011, 11:38:17 am »
the site in the previous post looks like spam to me with its cut and paste approach. it is selling a book.
i think it may also give false hope.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #6 on: April 12, 2011, 12:25:57 pm »
No, it isn't spam. Maybe the website is trying to sell a book, I don't know. It just listed the vein thing as a side effect, so I cut it and pasted it in here so [...] could see that it is listed somewhere as a side effect.

The other is a bio from another forum, T.R.A.P., which is a respected benzo forum, like the now-closing Benzo Island. The member is telling his story and lists the vein issue, so I pasted it in here for hope4you to see.

I posted the links in case [...] wanted to see where I got the information. It's more bibliographical than anything.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #7 on: April 12, 2011, 02:22:52 pm »
Hi Hope,

I, too, had the bulging veins of the hands, feet and rectum.  The ones that suprised me the most were on the breasts....2 huge veins which I never saw before in that area.  It does go away.

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal Aging?
« Reply #8 on: April 12, 2011, 03:27:14 pm »
the site in the previous post looks like spam to me with its cut and paste approach. it is selling a book.
i think it may also give false hope.

Hi ragaudio,

I felt there was some useful information in the link which could be helpful so I left it active.  As for creating false hope, there is a lot of information posted to this forum, but the great thing is we can balance the claims made or "cures" offered with our own experience and opinions.  In the end, it's up to the individual to filter the information they receive and reach their own conclusions about the validity.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.